Alert archive / Georgia / Freeze Warnings in 2014

Freeze Warning 9, NWS Atlanta, GA

April 15, 201468 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Apr 15, 2014, 2:29 AM EDT for 68 counties in Georgia. It took effect at Apr 16, 2014, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2014, 2:29 AM EDT (06:29 UTC)
In effect from
Apr 16, 2014, 12:00 AM EDT
Expired
Apr 16, 2014, 9:00 AM EDT
In force
9 hr
Issued by
NWS Atlanta, GA
All 68 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Towns County, GA, Troup County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA

The radar

The Atlanta radar (KFFC), 59 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2014-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2014-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

398 
WWUS72 KFFC 150629
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 AM EDT TUE APR 15 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-078>082-
094-151430-
/O.NEW.KFFC.FZ.W.0009.140416T0400Z-140416T1300Z/
/O.CON.KFFC.WI.Y.0009.140415T1200Z-140416T0200Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-PEACH-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON
229 AM EDT TUE APR 15 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
10 PM EDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT WEDNESDAY.

* TEMPERATURES...IN THE UPPER 20S AND LOW 30S.

* LOCATIONS...NORTH AND CENTRAL GEORGIA.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...FOR WINDS...THIS MORNING THROUGH THIS EVENING.
  FOR FREEZING TEMPERATURES...MIDNIGHT TONIGHT THROUGH WEDNESDAY
  MORNING.

* IMPACTS...VERY STRONG AND GUSTY WINDS WILL CAUSE MODERATE TO
  LARGE SIZED BRANCHES TO FALL...AS WELL AS TREES THAT HAVE BEEN
  WEAKENED BY THE RECENT RAINS. HIGH PROFILE VEHICLES ARE ALSO
  AFFECTED BY THESE WINDS. AS TEMPERATURES DROP OVERNIGHT THEY ARE
  EXPECTED TO FALL NEAR OR BELOW FREEZING AND AREAS OF FROST ARE
  EXPECTED...WHICH COULD DAMAGE OR KILL SENSITIVE PLANTS. TENDER
  VEGETATION SHOULD BE PROTECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS
IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION.

&&

$$

GAZ074>076-083>086-089>093-095>098-102>113-151430-
/O.CON.KFFC.WI.Y.0009.140415T1200Z-140416T0200Z/
WASHINGTON-GLASCOCK-JEFFERSON-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-HOUSTON-BLECKLEY-
LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...COLUMBUS...WARNER ROBINS...
DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
229 AM EDT TUE APR 15 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
10 PM EDT THIS EVENING...

* LOCATIONS...NORTH AND CENTRAL GEORGIA.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THIS MORNING THROUGH THIS EVENING.

* IMPACTS...VERY STRONG AND GUSTY WINDS WILL CAUSE MODERATE TO 
  LARGE SIZED BRANCHES TO FALL...AS WELL AS TREES THAT HAVE BEEN 
  WEAKENED BY THE RECENT RAINS. HIGH PROFILE VEHICLES ARE ALSO 
  AFFECTED BY THESE WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
828 
WWUS72 KFFC 151544
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1144 AM EDT TUE APR 15 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-078>082-
094-152345-
/O.CON.KFFC.FZ.W.0009.140416T0400Z-140416T1300Z/
/O.CON.KFFC.WI.Y.0009.000000T0000Z-140416T0200Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-PEACH-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON
1144 AM EDT TUE APR 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT WEDNESDAY...

* TEMPERATURES...IN THE UPPER 20S AND LOW 30S. 

* LOCATIONS...NORTH AND CENTRAL GEORGIA.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...FOR WINDS...THIS MORNING THROUGH THIS EVENING. FOR 
  FREEZING TEMPERATURES...MIDNIGHT TONIGHT THROUGH WEDNESDAY 
  MORNING. 

* IMPACTS...VERY STRONG AND GUSTY WINDS WILL CAUSE MODERATE TO 
  LARGE SIZED BRANCHES TO FALL...AS WELL AS TREES THAT HAVE BEEN 
  WEAKENED BY THE RECENT RAINS. HIGH PROFILE VEHICLES ARE ALSO 
  AFFECTED BY THESE WINDS. AS TEMPERATURES DROP OVERNIGHT THEY 
  ARE EXPECTED TO FALL NEAR OR BELOW FREEZING AND AREAS OF FROST 
  ARE EXPECTED...WHICH COULD DAMAGE OR KILL SENSITIVE PLANTS. 
  TENDER VEGETATION SHOULD BE PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION.

&&

$$

GAZ074>076-083>086-089>093-095>098-102>113-152345-
/O.CON.KFFC.WI.Y.0009.000000T0000Z-140416T0200Z/
WASHINGTON-GLASCOCK-JEFFERSON-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-HOUSTON-BLECKLEY-
LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...COLUMBUS...WARNER ROBINS...
DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
1144 AM EDT TUE APR 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* LOCATIONS...NORTH AND CENTRAL GEORGIA.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THIS MORNING THROUGH THIS EVENING.

* IMPACTS...VERY STRONG AND GUSTY WINDS WILL CAUSE MODERATE TO 
  LARGE SIZED BRANCHES TO FALL...AS WELL AS TREES THAT HAVE BEEN 
  WEAKENED BY THE RECENT RAINS. HIGH PROFILE VEHICLES ARE ALSO 
  AFFECTED BY THESE WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
693 
WWUS72 KFFC 151930
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT TUE APR 15 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-078>082-
094-160330-
/O.CON.KFFC.FZ.W.0009.140416T0400Z-140416T1300Z/
/O.CON.KFFC.WI.Y.0009.000000T0000Z-140416T0200Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-PEACH-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON
330 PM EDT TUE APR 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT WEDNESDAY...

* TEMPERATURES...IN THE UPPER 20S AND LOW 30S.

* LOCATIONS...NORTH AND CENTRAL GEORGIA.

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...FOR WINDS...THIS AFTERNOON THROUGH THIS EVENING. FOR
  FREEZING TEMPERATURES...MIDNIGHT TONIGHT THROUGH WEDNESDAY
  MORNING.

* IMPACTS...VERY STRONG AND GUSTY WINDS WILL CAUSE MODERATE TO 
  LARGE SIZED BRANCHES TO FALL...AS WELL AS TREES THAT HAVE BEEN 
  WEAKENED BY THE RECENT RAINS. HIGH PROFILE VEHICLES ARE ALSO 
  AFFECTED BY THESE WINDS. AS TEMPERATURES DROP OVERNIGHT THEY 
  ARE EXPECTED TO FALL NEAR OR BELOW FREEZING AND AREAS OF FROST 
  ARE EXPECTED...WHICH COULD DAMAGE OR KILL SENSITIVE PLANTS. 
  TENDER VEGETATION SHOULD BE PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION.

&&

$$

GAZ074>076-083>086-089>093-095>098-102>113-160200-
/O.CON.KFFC.WI.Y.0009.000000T0000Z-140416T0200Z/
WASHINGTON-GLASCOCK-JEFFERSON-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-HOUSTON-BLECKLEY-
LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...COLUMBUS...WARNER ROBINS...
DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
330 PM EDT TUE APR 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* LOCATIONS...NORTH AND CENTRAL GEORGIA.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THIS AFTERNOON THROUGH THIS EVENING.

* IMPACTS...VERY STRONG AND GUSTY WINDS WILL CAUSE MODERATE TO 
  LARGE SIZED BRANCHES TO FALL...AS WELL AS TREES THAT HAVE BEEN 
  WEAKENED BY THE RECENT RAINS. HIGH PROFILE VEHICLES ARE ALSO 
  AFFECTED BY THESE WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
324 
WWUS72 KFFC 160202
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1002 PM EDT TUE APR 15 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-078>082-
094-161015-
/O.EXP.KFFC.WI.Y.0009.000000T0000Z-140416T0200Z/
/O.CON.KFFC.FZ.W.0009.140416T0400Z-140416T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-PEACH-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON
1002 PM EDT TUE APR 15 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY FOR 
MUCH OF NORTH AND CENTRAL GEORGIA...
...WIND ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING FOR MOST OF 
NORTH AND CENTRAL GEORGIA...

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* LOCATIONS...NORTH AND CENTRAL GEORGIA.

* TIMING...FOR WINDS...ALREADY DIMINISHING SOMEWHAT DOWN TO 10 TO 15
  MPH WITH GUSTS UP TO 20 MPH. FOR FREEZING TEMPERATURES...MIDNIGHT
  TONIGHT THROUGH WEDNESDAY MORNING.

* IMPACTS...AS TEMPERATURES DROP OVERNIGHT THEY ARE EXPECTED TO FALL
  NEAR OR BELOW FREEZING...WHICH COULD DAMAGE OR KILL SENSITIVE
  PLANTS. TENDER VEGETATION SHOULD BE PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN
OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA
ARE ADVISED TO PROTECT TENDER VEGETATION.

&&

$$

GAZ074>076-083>086-089>093-095>098-102>113-160315-
/O.EXP.KFFC.WI.Y.0009.000000T0000Z-140416T0200Z/
WASHINGTON-GLASCOCK-JEFFERSON-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-HOUSTON-BLECKLEY-
LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...COLUMBUS...WARNER ROBINS...
DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
1002 PM EDT TUE APR 15 2014

...WIND ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING...

WINDS DIMINISHING TO 10 TO 15 MPH WITH GUSTS UP TO 20 MPH THE REST OF
THE EVENING THEN 5 TO 10 MPH WITH A FEW GUSTS TO 15 MPH AFTER
MIDNIGHT. 

$$
424 
WWUS72 KFFC 160729
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 AM EDT WED APR 16 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-078>082-
094-161300-
/O.CON.KFFC.FZ.W.0009.000000T0000Z-140416T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-PEACH-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON
329 AM EDT WED APR 16 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE LOWER 30S.

* LOCATIONS...NORTH AND CENTRAL GEORGIA.

* TIMING...THROUGH WEDNESDAY MORNING.

* IMPACTS...AS TEMPERATURES DROP OVERNIGHT THEY ARE EXPECTED TO 
  FALL NEAR OR BELOW FREEZING...WHICH COULD DAMAGE OR KILL 
  SENSITIVE PLANTS. TENDER VEGETATION SHOULD BE PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Apr 14, 9:37 PM EDT, 4 hours 52 minutes earlier.

Area forecast discussion, Apr 14, 9:37 PM EDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
937 PM EDT MON APR 14 2014

.UPDATE...

HAVE MADE SEVERAL UPDATES TO GRIDS...INCLUDING TO BRING ADDITIONAL
THUNDER WORDING BACK INTO THE FORECAST. NOT MUCH SB/MLCAPE TO WORK
WITH BUT THE LARGE RAIN SHIELD ACROSS ALABAMA HAS 250-500J/KG
MUCAPE WITH IT...CERTAINLY ENOUGH FOR IN-CLOUD LIGHTNING. HIRES
REFLECTIVITY GUIDANCE ALSO SEEMS TO WANT TO KEEP THE TREND OF
SEMI-CONVECTIVE CELLS WITHIN THE LARGER RAIN SHIELD. ALSO
INCREASED POPS OVERNIGHT BECAUSE...WELL...ITS GONNA RAIN...SO JUST
WENT 100. ADDED ADDITIONAL TIMING TO PRECIP EXIT TOMORROW. THE
OVERALL TREND OF TEMPERATURES IS OKAY BUT THERE HAS BEEN A SHARPER
CONTRAST AHEAD OF THE RAIN SO MADE MINOR MODIFICATIONS FOR THAT.
SO FAR THOUGH HAVE NOT ADJUSTED OVERNIGHT LOWS. WILL KEEP AN EYE
ON TRENDS AND ADJUST FURTHER IF NEEDED.

TDP

&&

.PREV DISCUSSION... /ISSUED 743 PM EDT MON APR 14 2014/

PREV DISCUSSION... /ISSUED 350 PM EDT MON APR 14 2014/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...

CURRENT SATELLITE LOOP SHOWS LARGE MOISTURE PLUME EXTENDING FROM THE
NEW ENGLAND STATES..DOWN TO GA/TN...AND OVER TO EASTERN TX. THIS
MOISTURE PLUME IS BRINGING LIGHT TO MODERATE SHOWERS TO THE AREA.
CURRENT RADAR LOOP SHOWS THE MAIN AREA OF SHOWERS MOVING EAST ACROSS
THE STATE WITH A LOT MORE PRECIP BACK ACROSS AL/MS MOVING THIS
DIRECTION. THE GOOD THING IS THERE IS MUCH LESS INSTABILITY ACROSS
THE AREA THAN EARLIER EXPECTED SO WE ARE NOT SEEING ANY
THUNDERSTORMS WITH THESE SHOWERS. INSTABILITY SHOULD STAY FAIRLY LOW
TODAY BUT THE INDICES WILL INCREASE TOMORROW ESPECIALLY ACROSS
SOUTHEASTERN SECTIONS OF THE CWA. WILL KEEP TSRA IN THE FORECAST
ACROSS THAT AREA TO TUESDAY BUT THE SYSTEM WILL BE EXITING THE STATE
BY TUESDAY AFTERNOON. AS THIS SYSTEM EXITS WINDS WILL ALSO INCREASE
OUT OF THE W TO NW WITH THE TIGHTENING PRESSURE GRADIENT AS THE
TROUGH MOVES THROUGH. WINDS WILL BE IN THE 15-25KT RANGE GUSTING TO
35KT BY 18-22Z TUESDAY. THESE STRONG WINDS WILL ALSO HELP TO USHER
IN SOME VERY COLD AIR FOR THIS TIME OF YEAR AND MAY NEED TO ISSUE A
FREEZE WATCH ESPECIALLY FOR SECTIONS OF NORTH GA WED MORNING. FOR
NOW HAVE ONLY ISSUED A WIND ADVISORY FOR TUE BUT WILL TAKE A CLOSER
LOOK AT THE TEMPS FOR WED MORNING. QPF AMOUNTS ARE STILL IN THE 1 TO
2 INCH TOTAL RANGE AND OUR FLASH FLOOD GUIDANCE IS SHOWING MOST
AREAS CAN HANDLE 2 TO 3 INCHES BEFORE WE START SEEING ANY FLOODING.

01

LONG TERM /WEDNESDAY THROUGH MONDAY/...
LONG TERM BEGINS DRY WITH COOLER TEMPERATURES. WEDGE BUILDS IN FOR
THURSDAY INTO FRIDAY AND STILL LOOKS LIKE A RETURN OF SHOWERS BY
FRIDAY. TWEAKED HIGHS DOWN A BIT ON WEDNESDAY BASED ON NEW
MAV/MET. BIG DIFFERENCE COMES LATE IN THE WEEKEND WITH THE TROUGH
MOVING THROUGH THE MID MS VALLEY. NEW ECMWF IS FASTER WITH THIS
SYSTEM WHILE THE GFS REMAINS SLOWER. THIS WOULD MAKE A DIFFERENCE
BETWEEN RAIN OR NO RAIN FOR SATURDAY AND SUNDAY. HAVE MADE NO
CHANGES AT THIS TIME. PREVIOUS DISCUSSION IS INCLUDED.

41

PREVIOUS DISCUSSION...

LONG TERM /448 AM EDT MON APR 14 2014/...

LONG RANGE MODELS CONTINUE TO SHOW GOOD AGREEMENT WITH A COOL DOME
OF HIGH PRESSURE DOMINATING ACROSS THE EASTERN THIRD OF THE
COUNTRY ON WEDNESDAY...THEN SETTLING OVER THE ATLANTIC COASTAL
STATES WEDNESDAY NIGHT-THURSDAY MORNING. THIS WILL RESULT IN A
PSEUDO CAD WEDGE SETTING UP ACROSS NORTH AND EAST CENTRAL GA
THURSDAY AND FRIDAY. A MOIST SOUTHERLY MID LEVEL FLOW WILL OVERRUN
THE COOL EASTERLY SURFACE WINDS TO BEGIN INCREASING CLOUDS ON
THURSDAY... AND THEN BRING A CHANCE OF RAIN SHOWERS TO THE AREA
FOR THURSDAY NIGHT AND FRIDAY. THE CAD WEDGE SHOULD ERODE FRIDAY
NIGHT INTO SATURDAY AS THE ECMWF AND GFS SHOW AN UPPER TROUGH
PUSHING ACROSS THE OHIO VALLEY REGION AND DRAGGING A WEAK COLD
FRONT ACROSS THE STATE ON SATURDAY. ALTHOUGH THERE IS SOME TIMING
AND STRENGTH DIFFERENCES WITH THIS SYSTEM... OVERALL PATTERN SUGGEST
A CHANCE FOR SHOWERS FRIDAY NIGHT AND SATURDAY... WITH CLEARING
CONDITIONS SATURDAY NIGHT BEHIND THE FRONT... THEN COOL DRY HIGH
PRESSURE ON TAP FOR SUNDAY. UNCERTAINTY ON TIMING AND INSTABILITY
WILL WARRANT MENTIONING ONLY SHOWERS AT THIS TIME. HOWEVER... WILL
HAVE TO MONITOR SATURDAY CLOSELY FOR AT A SLIGHT CHANCE OF THUNDER
IF THE COLD FRONT PUSHES ACROSS DURING DAYTIME HEATING. STAY
TUNED.

39

AVIATION...
00Z UPDATE...
MOSTLY VFR TO START THE PERIOD WITH POCKETS OF MVFR VSBY MAINLY
ASSOCIATED WITH RAIN. CIGS SHOULD LOWER IN THE NEXT COUPLE OF
HOURS TO MVFR...THEN TO IFR AROUND OR JUST AFTER 06Z. SHOULD STAY
IFR THROUGH 12Z METRO...15-17Z FARTHER SOUTH AND EAST...WITH MVFR
HANGING AROUND A FEW HOURS THEREAFTER /METRO TAFS THROUGH 18Z/.
RAPID CLEARING TREND WITH FRONTAL PASSAGE BUT WINDS PICK UP WITH
20G30KT JUST ABOUT EVERYWHERE...AND HIGHER AT ATL. KEPT TEMPO TSRA
FOR METRO TAFS AND CSG FOR INCOMING LINE...AND PROB30 FOR MCN FOR
TUE MORNING UNTIL CONVECTION MOVES THROUGH.

//ATL CONFIDENCE...00Z UPDATE...
HIGH ON OCCURRENCE OF ALL ELEMENTS.
MEDIUM HIGH ON TIMING OF WINDS.
MEDIUM ON TIMING OF TSRA...CIGS AND VSBY.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          59  62  35  62 / 100 100   5   5
ATLANTA         53  57  35  61 / 100 100   0   5
BLAIRSVILLE     51  54  29  59 / 100 100   5   0
CARTERSVILLE    48  52  31  62 / 100 100   5   0
COLUMBUS        56  60  38  64 / 100 100   5   5
GAINESVILLE     54  59  35  60 / 100 100   5   0
MACON           62  66  36  65 / 100 100   5   5
ROME            50  54  32  62 / 100 100   5   0
PEACHTREE CITY  54  58  30  61 / 100 100   0   5
VIDALIA         66  70  41  67 /  70 100  20   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 8 AM TO 10 PM EDT TUESDAY FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

&&
Hazardous weather outlook, Apr 14, 11:04 PM EDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1104 PM EDT MON APR 14 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151615-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1104 PM EDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

ISOLATED THUNDERSTORMS POSSIBLE TONIGHT ALONG WITH HEAVY RAIN.

A LARGE AREA OF RAIN WILL SPREAD ACROSS NORTH AND CENTRAL GEORGIA
TONIGHT. ISOLATED THUNDERSTORMS WILL BE EMBEDDED IN THE AREA OF RAIN.
THE ATMOSPHERE HAS ENOUGH INSTABILITY WHERE STRONG THUNDERSTORMS ARE
POSSIBLE...MAINLY ACROSS CENTRAL GEORGIA. THE STRONGER STORMS COULD
PRODUCE GUSTY WINDS.

HEAVY RAINFALL IS ALSO POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA
WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.25 INCHES POSSIBLE. THESE
RAINFALL AMOUNTS COULD RESULT IN ISOLATED MINOR FLOOD PROBLEMS ALONG
A FEW CREEKS AND RIVERS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS A CHANCE FOR THUNDERSTORMS EARLY ON TUESDAY AHEAD OF A
COLD FRONT THAT WILL EXIT THE REGION TUESDAY AFTERNOON. SEVERE
STORMS ARE NOT EXPECTED.

BEHIND A COLD FRONT... FREEZING TEMPERATURES AND AREAS OF FROST ARE
EXPECTED EARLY WEDNESDAY MORNING ACROSS NORTH AND PARTS OF
CENTRAL GEORGIA. THOSE WITH AGRICULTURE INTEREST SHOULD MAKE PLANS
TO PROTECT SENSITIVE PLANTS.

OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED WEDNESDAY
THROUGH SUNDAY AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT ANY STORM OR RAINFALL REPORTS THROUGH THE WEB BY GOING
TO WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 5:12 AM EDTRiver Flood WarningFFCForsyth7 hr

Nearby

Freeze Warnings in Georgia, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.